Jump to content
CrazyBoards.org

Recommended Posts

any one else?

please see my list of pther drugs.

I have been pleading with pdoc. nice guy and all.  It is since the depekote was added. I do take all pills as directed and do want to get better.

anyone.

thank you all. I love these boards.

-dina

Link to comment
Share on other sites

I know Depkote can cause stomach pain in some people, which is why it's a good idea to take it with food.  I don't know much about long-term stomach pain, or other kinds of stomach pain.   

I think there should be more depakote-knowledgeable CrazyBoarders over in the anticonvulsants forum. 

Link to comment
Share on other sites

lmnop is right about the food. I take 1000mg at night with a snack, right before bedtime. I take the other 500mg in the morning, with breakfast. Haven't had any stomach problems. Nausea went away after lowering my dose of zoloft.

Link to comment
Share on other sites

Three suggestions:

1.  Always take it with food.  Not just fruit or veggies, but something sturdy to occupy the stomach juices and soothe your system.  I took it with breakfast and soon after dinner.

2.  If that doesn't work, add an antacid (and still take it with food).  Gaviscom is my favorite because it's great for my GERD, but maalox or any other brand should help.

3.  If that doesn't work, add an over-the-counter med like tagamet, pepcid, or zantac.  They work from 12-24 hours and may help with the stomach and digestive problems.

4.  Finally, if all this doesn't help, ask your doctor for a prescription med like prevacid or prilosec.  Insurance companies generally cover one or the other as they've been around for a long time. 

I spent years on tagamet before my GERD got bad enough that I had to go to something stronger.  Depakote definitely hurt my stomach, but it worked well enough that I was willing to compensate.

Link to comment
Share on other sites

well, i did all the above and went to the gastro doc and it turns out that I have gall stones and am having surgury next week. am not glad but was really dreading another two months in the psych ward changing all my meds again, (just got out).

I had just lost 25 pounds while in there and after all my research it seems that this can cause stones.

Thank you all. thank you  so much for your time.

-Dina

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...